Kansas, 2007

Tornadoes and Hail in Kansas, May 4 to 5, 2007

May 4 to 5, 2007 · NWS GID · 11 events in 5 counties and zones

Thunderstorms rolled across northern Kansas during the evening. The storms mainly produced some gusty winds and hail up to the size of quarters.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$265,000
Crop damage
$475,000
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GID wrote it up.

Thunderstorms rolled across northern Kansas during the evening. The storms mainly produced some gusty winds and hail up to the size of quarters. There were 2 tornadoes from these storms. The first happened near Gaylord where a twister briefly sat down. It picked up and damaged a center pivot. The other tornado took place in Phillipsburg. The tornado sat down on the west side of town and moved north-northwest. Damage was confined to roofs, trees, and outbuildings. Reports show that no injuries occurred.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before the first event at May 4, 1:41 PM CST, 5 hours 26 minutes earlier.

Area forecast discussion, May 4, 1:41 PM CST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
241 PM CDT FRI MAY 4 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT. MAIN FORECAST
CHALLENGE CONTINUES TO BE CHANCES OF SEVERE WEATHER.

WATER VAPOR IMAGERY AND UPPER AIR DATA CONTINUED TO INDICATE A BROAD
UPPER TROUGH OVER THE WESTERN U.S. WITH UPPER RIDGING EVIDENT FROM
CENTRAL CANADA THROUGH THE OHIO AND TENNESSEE VALLEYS. MOSTLY CLOUDY
SKIES WERE NOTED OVER MUCH OF THE CENTRAL PLAINS EXCEPT FOR AREAS OF
CLEARING OVER SOUTHWEST KANSAS AND NORTHWEST NEBRASKA. SURFACE
OBSERVATIONS CONTINUED TO INDICATE A CONVERGENT BOUNDARY STRETCHING
SOUTHWEST TO NORTHEAST FROM SOUTHEAST COLORADO TO NORTH CENTRAL
NEBRASKA. SOME STORMS WERE INITIATING ALONG THE CONVERGENT BOUNDARY
AND MOVING PARALLEL TO THE BOUNDARY AS WELL AS THE FLOW ALOFT.

TONIGHT...MANY FACTORS COME TOGETHER FOR THE PRODUCTION OF
WIDESPREAD SEVERE WEATHER. THE WESTERN STATES UPPER TROUGH WILL
CONTINUE TO PROGRESS EASTWARD WITH A LOW CENTER CLOSING OFF IN THE
VICINITY OF SOUTHEAST UTAH. AHEAD OF THE UPPER TROUGH...A DIFFLUENT
SOUTH-SOUTHWEST FLOW ALOFT DEVELOPS OVER NORTHWEST NEBRASKA AND WILL
CONTINUE TO AID IN THE DESTABILIZATION OF THE LOCAL ATMOSPHERE WHERE
THE WEAK CONVERGENT BOUNDARY EXISTS. AT THE SURFACE...A DRYLINE
CURRENTLY OVER EASTERN COLORADO WILL PUSH EASTWARD INTO WESTERN
KANSAS WITH STRONG SURFACE LOW PRESSURE DEVELOPING IN THE SAME AREA.
DYNAMICS ASSOCIATED WITH THE DRYLINE WILL LEAD TO ENHANCED
CONVECTIVE ACTIVITY FROM OUR SOUTHWEST. ACROSS THE REMAINDER OF THE
AREA...A SOUTHERLY LOW LEVEL JET WILL DEVELOP IN RESPONSE TO THE
DEEPENING SURFACE LOW OVER WESTERN KANSAS. THE LOW LEVEL JET WILL
HELP TO ADVECT ADDITIONAL MOISTURE INTO AN ALREADY MOIST BOUNDARY
LAYER WHERE PRECIPITABLE WATER VALUES ARE AT OR ABOVE 1.00 INCH.
ADDITIONALLY...A WEAK WARM FRONT IN THE VICINITY OF THE
KANSAS/NEBRASKA BORDER WILL SET UP FOR AN OVERRUNNING EVENT
BEGINNING AFTER SUNET AND LASTING OVERNIGHT. AS THE NOSE OF THE LOW
LEVEL JET PUNCHES INTO THE AREA...WIDESPREAD THUNDERSTORMS WILL
BEGIN TO DEVELOP WITH SEVERE PARAMETERS INDICATING A GOOD CHANCE FOR
HAIL...WIND AND TORNADOES. CURRENT MESOSCALE DISCUSSION FOR CENTRAL
AND EASTERN NEBRASKA INDICATES A TORNADO WATCH BOX WILL ALSO BE
LIKELY TONIGHT. ADDITIONALLY...THE OVERRUNNING WILL LEAD TO HEAVY
RAINS OVER MANY OF THE NEBRASKA COUNTIES. FOR THIS REASON...WILL
ISSUE A FLASH FLOOD WATCH FOR ALL OF OUR NEBRASKA COUNTIES FOR
TONIGHT.

SATURDAY...THE CLOSED UPPER LOW CENTER MOVES INTO SOUTHEAST
WYOMING/NORTH CENTRAL COLORADO AS THE SURFACE LOW MIGRATES NORTH
INTO WESTERN NEBRASKA AND THE LOW LEVEL JET PERSISTS. AFTER CHANCES
OF PRECIPITATION HIT A MINIMUM DURING THE MORNING
HOURS...THUNDERSTORMS WILL REDEVELOP AND BECOME MORE WIDESPREAD
MIDDAY FORWARD AS THE DRYLINE OVER WESTERN KANSAS PUSHES EASTWARD
AND SURFACE HEATING LENDS TO DESTABILIZATION OF THE ATMOSPHERE.
ADDITIONALLY...SHEAR VALUES WILL INCREASE SUBSTANTIALLY AND WILL
MOST LIKELY SEE A WATCHBOX MUCH EARLIER IN THE DAY THAN TODAY AS
LOW/MID LEVEL LAPSE RATES STRENGTHEN AND CAPES APPROACH 3600 J/KG
WHILE THE LIFTED INDEX PLUNGES TO NEGATIVE 7. LARGE HAIL AND
TORNADOES...AS WELL AS HEAVY RAIN...WILL CONTINUE TO BE THE MAIN
THREATS.

SATURDAY NIGHT...THE CLOSED UPPER LOW TRANSLATES INTO SOUTHEAST
WYOMING WITH THE SURFACE LOW PUSHING INTO THE NORTHERN HIGH PLAINS.
THE DRYLINE WILL CONTINUE TO PUSH EASTWARD WHILE THE NOSE OF A 300
MILLIBAR JET SLIDES INTO WESTERN KANSAS AND NEBRASKA. LARGE
HAIL...TORNADOES AND HEAVY RAIN WILL CONTINUE TO BE THE MAIN THREATS.

.LONG TERM...SUNDAY MORNING THROUGH FRIDAY NIGHT...FORECAST
CHALLENGE WILL BE CHANCE OF PRECIPITATION THROUGH WEDNESDAY.

SUNDAY MORNING WILL BEGIN WITH THE AXIS OF THE WESTERN TROUGH NEAR
THE SPINE OF THE ROCKY MOUNTAINS. AS HAS BEEN ADVERTISED
CONSISTENTLY...THERE SEEMS TO BE A PIECE OF ENERGY BREAK OFF TO THE
NORTHERN PLAINS BY SUNDAY MORNING AS THE CENTER OF THE OTHER LOW
WITHIN THE TROUGH SETTLES IN THE SOUTHERN ROCKIES. THERE WILL BE A
SERIES OF SHORTWAVE TROUGHS BEING EJECTED FROM THE BASE OF THE
TROUGH...AND TIMING CAN BE VERY DIFFICULT. THE CHANCES OF
PRECIPITATION WILL INCREASE WHEN THESE DISTURBANCES PASS NEARBY AND
OUR CHANCE OF RAIN WILL CONTINUE UNTIL THE TROUGH AXIS PASSES TO OUR
EAST...WHICH WILL PROBABLY BE WEDNESDAY OR WEDNESDAY NIGHT AS HAS
BEEN CONSISTENTLY BEEN PREDICTED.

AS FOR SEVERE WEATHER...IT WILL BE A POSSIBILITY THROUGH
WEDNESDAY...BUT THE RISK SHOULD BE MUCH LESS THAN WHAT IT IS FOR
SATURDAY. INSTABILITY AND SHEAR WILL BE LOWER...BUT MODELS POINT
TOWARD STORMS DEVELOPING ALONG A COLD FRONT ON SUNDAY NIGHT WITH
LARGE SCALE ASCENT PREDICTED NEAR THE SURFACE BOUNDARY. THESE STORMS
WILL BE PRIMARILY ELEVATED WITH WEAKER INSTABILITY AND A WEAKER WIND
PROFILE. UPPER LEVEL JET POSITION IS A BIT UP IN THE AIR WITH THE
GFS AND ECMWF HOLDING IT BACK TO THE WEST. WE WILL CONTINUE TO HAVE
THE POTENTIAL OF ENOUGH MOISTURE AND INSTABILITY TO CONTINUE TO HAVE
AT LEAST A SMALL SEVERE WEATHER THREAT THROUGH TUESDAY.

AS FOR FLOODING POTENTIAL...SUNDAY NIGHT SOUNDINGS ARE SHOWING VERY
SATURATED CONDITIONS FROM THE SURFACE TO THE STRATOSPHERE. VERY HIGH
PW VALUES NEARING 2 INCHES...BUT LIFT MAY BE LIMITED AS WE MAY BE
WEST OF A COLD FRONT.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM MIDNIGHT CDT TONIGHT THROUGH SATURDAY
     MORNING FOR NEZ039>041-046>049-060>064-072>077-082>087.

KS...NONE.
&&

19/HEINLEIN
Hazardous weather outlook, May 4, 5:22 PM CST, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
622 PM CDT FRI MAY 4 2007

KSZ005>007-017>019-051200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-
622 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
KANSAS.

.DAY ONE...TONIGHT.

A MODERATE THREAT OF SEVERE TO TORNADIC THUNDERSTORMS WILL EXIST THIS
EVENING TO OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW
PRESSURE PUSHING A WARM FRONT INTO NORTH CENTRAL KANSAS. THE
HIGHEST THREAT OF SEVERE WEATHER WILL EXIST AFTER 8 PM WEST OF A
LINE EXTENDING FROM SMITH CENTER TO BELOIT. THUNDERSTORMS ARE
EXPECTED TO INITIALLY DEVELOP EARLY THIS EVENING WEST OF THE ABOVE
MENTIONED LINE. STRONG ATMOSPHERIC WIND SHEAR IN COMBINATION WITH
A VERY UNSTABLE AIRMASS WILL ALLOW THESE STORMS TO QUICKLY BECOME
SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND
DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. IN
ADDITION...CONDITIONS WILL BE FAVORABLE FOR TORNADIC STORMS WITH A
FEW OF THESE POSSIBLY PRODUCING SIGNIFICANT TORNADOES...ESPECIALLY
WEST OF HIGHWAY 14. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF
FLASH FLOODING DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS
THE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK
AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 8 PM THIS EVENING AND LASTING
INTO THE OVERNIGHT HOURS OVER MOST OF NORTH CENTRAL
KANSAS...ESPECIALLY WEST OF HIGHWAY 14.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-047-060>062-072>075-082>085-051200-
VALLEY-GREELEY-SHERMAN-HOWARD-DAWSON-BUFFALO-HALL-GOSPER-PHELPS-
KEARNEY-ADAMS-FURNAS-HARLAN-FRANKLIN-WEBSTER-
622 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY ALONG AND WEST OF HIGHWAY 281.

.DAY ONE...TONIGHT.

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO
OVERNIGHT HOURS IN RESPONSE TO A STRONG AREA OF LOW PRESSURE
PUSHING A WARM FRONT INTO THE AREA. THE HIGHEST THREAT OF SEVERE
WEATHER WILL EXIST AFTER 9 PM WEST OF HIGHWAY 183. THUNDERSTORMS
ARE EXPECTED TO INITIALLY DEVELOP OVER NORTHERN KANSAS THIS
EVENING BUT ARE THEN EXPECTED TO EXPAND NORTH INTO SOUTH CENTRAL
NEBRASKA. THESE STORMS ARE EXPECTED TO QUICKLY BECOME SEVERE WITH
LARGE HAIL IN EXCESS OF THE SIZE OF GOLFBALLS AND DAMAGING WINDS
IN EXCESS OF 70 MPH POSSIBLE. IN ADDITION...ONE MAYBE TWO ISOLATED
TORNADOES WILL ALSO BE POSSIBLE MAINLY WEST OF HIGHWAY 183 THIS
EVENING. HEAVY RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING
DURING THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS
THE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK
AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL LIKELY BE NEEDED AFTER 9 PM THIS EVENING AND LASTING
INTO TONIGHT OVER PORTIONS OF SOUTH CENTRAL NEBRASKA...ESPECIALLY
WEST OF HIGHWAY 281.

EMERGENCY MANAGERS...LAW ENFORCEMENT AND SPOTTER GROUPS SHOULD MAKE
PREPARATIONS NOW FOR QUICK DEPLOYMENT THIS EVENING.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ041-048-049-063-064-076-077-086-087-051200-
NANCE-MERRICK-POLK-HAMILTON-YORK-CLAY-FILLMORE-NUCKOLLS-THAYER-
622 PM CDT FRI MAY 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA GENERALLY ALONG AND EAST OF HIGHWAY 14.

.DAY ONE...TONIGHT.

A SLIGHT THREAT OF SEVERE THUNDERSTORMS WILL EXIST THIS EVENING TO
OVERNIGHT HOURS. THUNDERSTORMS ARE EXPECTED TO INITIALLY DEVELOP
OVER NORTHERN KANSAS THIS EVENING BUT ARE THEN EXPECTED TO EXPAND
NORTH INTO SOUTH CENTRAL NEBRASKA. THESE STORMS ARE EXPECTED TO
QUICKLY BECOME SEVERE WITH LARGE HAIL IN EXCESS OF THE SIZE OF
GOLFBALLS AND DAMAGING WINDS IN EXCESS OF 70 MPH POSSIBLE. HEAVY
RAIN MAY ALSO PRODUCE SOME AREAS OF FLASH FLOODING DURING THE
OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED SATURDAY. LARGE
HAIL...DAMAGING WINDS...AND TORNADOES ARE POSSIBLE SATURDAY
AFTERNOON AND NIGHT. WIDESPREAD SEVERE WEATHER IS LIKELY ACROSS
THE OUTLOOK AREA.

THE RISK FOR SEVERE WEATHER CONTINUES ON SUNDAY ACROSS THE OUTLOOK
AREA...AND THUNDERSTORMS REMAIN IN THE FORECAST THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING INTO THE OVERNIGHT
HOURS.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

In the hours before

Special weather statement, May 4, 6:36 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
736 PM CDT FRI MAY 4 2007

KSZ006-018-050100-
OSBORNE-SMITH-
736 PM CDT FRI MAY 4 2007

...THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR WESTERN OSBORNE AND SOUTHWESTERN SMITH COUNTIES...

AT 734 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 5
MILES NORTH OF ALTON...OR 24 MILES SOUTHEAST OF PHILLIPSBURG...AND
MOVING NORTHEAST AT 15 MPH.

* THE THUNDERSTORM WILL BE NEAR...
  GAYLORD BY 800 PM CDT

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THESE STORMS.

PEOPLE IN NORTHWESTERN OSBORNE AND SOUTHWESTERN SMITH COUNTIES...
SHOULD MONITOR THE WEATHER SITUATION CLOSELY. A WARNING MAY BE NEEDED
IF THE STORMS MOVE INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

AWJ

The radar

The Grand Island radar (KUEX), 82 km away, was scanning. The volume nearest the first event began at 01:08 UTC.

Open the radar archive at this moment

Event by event

8 hail, 2 tornado, 1 thunderstorm wind. Local standard time, as filed.

Hail, Smith

When
May 4, 7:07 PM CST
Where
Smith County, Gaylord
Measured
1 in hail
Property damage
$20,000
Crop damage
$75,000
Reported by
Law Enforcement
Coordinates
39.650, -98.850

Tornado, Smith

When
May 4, 7:20 PM CST
Where
Smith County, 1.5 mi SE of Gaylord
Rating
EF0
Path length
0.1 mi
Path width
40 yd
Property damage
$45,000
Reported by
Newspaper
Coordinates
39.635, -98.830

A brief tornado touched down in a field southeast of Gaylord. An off-duty NWS Employee reported a funnel cloud in the area. According to the Smith County Pioneer newspaper, the tornado damaged a center pivot system. The Pioneer also reported a man witnessed the pivot go up in the air along with other loose debris flying around. No other damage was reported from this tornado.

Hail, Smith

When
May 4, 7:34 PM CST
Where
Smith County, 5 mi S of Smith Center
Measured
1 in hail
Property damage
$20,000
Crop damage
$75,000
Reported by
Law Enforcement
Coordinates
39.708, -98.780

Hail, Rooks

When
May 4, 8:32 PM CST
Where
Rooks County, Palco
Measured
1 in hail
Property damage
$20,000
Crop damage
$75,000
Reported by
Law Enforcement
Coordinates
39.250, -99.570

Hail, Phillips

When
May 4, 8:57 PM CST
Where
Phillips County, 2 mi S of Glade
Measured
0.75 in hail
Reported by
COOP Observer
Coordinates
39.651, -99.320

Hail, Rooks

When
May 4, 9:05 PM CST
Where
Rooks County, Palco
Measured
1 in hail
Property damage
$20,000
Crop damage
$75,000
Reported by
Trained Spotter
Coordinates
39.250, -99.570

Hail, Phillips

When
May 4, 9:14 PM CST
Where
Phillips County, Agra
Measured
1.25 in hail
Property damage
$25,000
Crop damage
$100,000
Reported by
COOP Observer
Coordinates
39.770, -99.120

Thunderstorm Wind, Phillips

When
May 4, 10:15 PM CST
Where
Phillips County, Phillipsburg Arpt
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
39.730, -99.320

Tornado, Phillips

When
May 4, 10:20 PM CST to 10:30 PM CST
Where
Phillips County, 1 mi WSW of Phillipsburg to 1.25 mi W of Phillipsburg
Rating
EF1
Path length
0.5 mi
Path width
75 yd
Property damage
$75,000
Reported by
Law Enforcement
Coordinates
39.745, -99.337

The storm initially caused damage at the Phillipsburg airport to the windsock and supporting bracket. It then moved NNW resulting in damage to the western parts of the town. It is believed that the initial damage was due to straight-line winds from the airport to just east of the swimming pool (West H Street and West Park Street). At that point, evidence of a tornado was ascertained with damage continuing for approximately one-quarter mile. The width of the tornado damage was narrow, ranging from 30 to 75 yards. The tornado was rated EF-0 at the initial point of touchdown, and then increased to EF-1 near the intersection of Oak and West E Streets. The tornado damaged a few rooftops, a children’s outdoor play set, fencing, and broke a few windows. A few trees were uprooted near the Robinson Greenhouse.

Hail, Mitchell

When
May 5, 8:49 PM CST
Where
Mitchell County, Scottsville
Measured
0.88 in hail
Reported by
Law Enforcement
Coordinates
39.530, -97.950

Hail, Osborne

When
May 5, 9:30 PM CST
Where
Osborne County, Osborne
Measured
1 in hail
Property damage
$20,000
Crop damage
$75,000
Reported by
Law Enforcement
Coordinates
39.430, -98.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kansas in 2007Every state in 2007This day in weather historyThe tornado archive for Kansas, 2007Warnings in Kansas, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 35667, 35716, 35668, 35669, 35670, 35671, 35673, 35718, 35698, 35674, 35675.